Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 29, 2006, 4:35 AM CDT for Cavalier County, Ramsey County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 4:35 AM CDT (09:35 UTC)
- Expired
- May 29, 2006, 5:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Cavalier County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 148 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 290936 SVRFGF NDC019-071-291030- /O.NEW.KFGF.SV.W.0026.060529T0935Z-060529T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 435 AM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA THIS INCLUDES THE CITY OF LANGDON... NORTH CENTRAL RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 530 AM CDT * AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 7 MILES EAST OF GARSKE...OR 18 MILES NORTH OF DEVILS LAKE...MOVING TO THE NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DERRICK AT 440 AM CDT HAMPDEN AT 445 AM CDT ALSEN AT 450 AM CDT LOMA AT 455 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4832 9888 4827 9862 4875 9826 4879 9882 $$ AV
2 follow-up statements
000 WWUS53 KFGF 290959 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 458 AM CDT MON MAY 29 2006 NDC019-071-291030- /O.CON.KFGF.SV.W.0026.000000T0000Z-060529T1030Z/ CAVALIER ND-RAMSEY ND- 458 AM CDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR NORTH CENTRAL RAMSEY AND SOUTHERN CAVALIER COUNTIES... AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHEAST OF HAMPDEN...OR 17 MILES SOUTHWEST OF LANGDON...MOVING TO THE NORTH AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF LANGDON BY 515 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4832 9888 4827 9862 4875 9826 4879 9882 $$ AV
000 WWUS53 KFGF 291028 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 528 AM CDT MON MAY 29 2006 NDC019-071-291038- /O.EXP.KFGF.SV.W.0026.000000T0000Z-060529T1030Z/ CAVALIER ND-RAMSEY ND- 528 AM CDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RAMSEY AND SOUTHERN CAVALIER COUNTIES WILL EXPIRE AT 530 AM CDT... AT 528 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN CAVALIER AND NORTH CENTRAL RAMSEY COUNTIES. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 AM CDT. LAT...LON 4832 9888 4827 9862 4875 9826 4879 9882 $$ AV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:30 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 29, 2:30 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 230 AM CDT MON MAY 29 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES EARLY IN FORECAST PERIODS AND TEMPERATURES. MODELS OVERALL IN FAIR AGREEMENT ALTHOUGH GFS INITIALIZED A LITTLE BETTER WITH THERMAL PROFILE. WILL USE MIX FOR FORECAST. SEVERE DEEP CONVECTION OVER NE/N CENTRAL SD PROPAGATING N/NE AND WILL MONITOR TRENDS HOWEVER MAY NEED SOME T POPS OVER S FA FOR AM HOURS. FOR REMAINDER OF DAY BOUNDARY TO SHIFT EAST TO FAR EASTERN/SE FA BY LATE AFTERNOON. AIRMASS ALONG AND AHEAD OF BOUNDARY NOT NEARLY AS CAPPED SO CONVECTION MAY DEVELOP MORE ALONG/AHEAD OF BOUNDARY VS RECENT POST FRONTAL POSITION. WILL MAINTAIN SEVERE POTENTIAL OVER FAR EAST LATE AFTERNOON EXITING FA EARLY EVENING. COLD ADVECTION SPREADS ACROSS FA IN WAKE OF FROPA WITH GREATEST COOLING ACROSS THE NORTH. IN ADDITION TO COLD ADVECTION PERSISTENCE OF POST FRONTAL SC ENTERING NORTHERN VALLEY AND RESIDUAL CONVECTIVE DEBRIS WILL ALSO HAVE BEARING ON TEMPERATURES. MODELS BOTH SHOWING DRYING THROUGH COLUMN THIS AFTERNOON SO SHOULD SEE ATLEAST SOLAR BEHIND FRONT. OTHER THAN EARLY EVENING CONVECTIVE THREAT OVER E/SE FA REMAINDER OF FA SHOULD BE QUIET TONIGHT AS COLUMN DRIES AND HIGH PRESSURE BUILDS IN. LOW TEMPERATURES WILL BE MUCH CLOSER TO AVERAGE MINS WITH CLEARING SKIES AND DEWPOINTS IN THE 50S. MID LEVEL FLOW TRANSITIONS INTO MORE ZONAL PATTERN WITH NEXT WAVE TO AFFECT AREA WED/WED NIGHT. LOW LEVEL FORCING WEAK HOWEVER WITH MODEST INSTABILITY AND CAPE DEPICTED BY BOTH GFS AND NAM WILL INTRODUCE LOW POPS OVER EASTERN FA. REMAINDER OF WORK WEEK LOOKS DRY AS HEIGHTS RISE AND SURFACE HIGH PRESSURE DOMINATES. ONLY CHANGES TO LONG RANGE WILL BE TO ADJUST TIMING OF PCPN POTENTIAL OVER WEEKEND. .AVIATION... MVFR CIGS IN WAKE OF BOUNDARY SLOWLY SPREADING EAST ACROSS MAINLY NORTHERN PTN OF FORECAST AREA. LESS CERTAIN ABOUT CIGS ACROSS SOUTHERN FA ALONG WITH T POTENTIAL ALTHOUGH COULD SEE SOME LOWER CIGS IN STRONGER TSRA ACROSS SOUTH. COLUMN DRIES DURING AFTERNOON FOR GENERALLY VFR CONDITIONS WITH EXCEPTION OF FAR EAST IN LATE AFTERNOON EARLY EVENING TSRA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, May 28, 5:50 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 550 AM CDT SUN MAY 28 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 550 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS EASTERN NORTH DAKOTA AND OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA OVERNIGHT. A VERY WARM AND UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT. LOW PRESSURE WILL MOVE FROM WESTERN SOUTH DAKOTA TO NEAR THE DEVILS LAKE AREA BY THIS AFTERNOON AND THEN INTO MANITOBA TONIGHT. A COLD FRONT TRAILING SOUTH FROM THE LOW WILL MOVE EAST THROUGH EASTERN NORTH DAKOTA THIS EVENING AND INTO MINNESOTA TONIGHT. VERY WARM AIR ALOFT COMBINED WITH WEAK UPPER LEVEL FEATURES ARE EXPECTED TO PREVENT THUNDERSTORM FORMATION THROUGH LATE AFTERNOON. LATE THIS AFTERNOON ISOLATED THUNDERSTORMS MAY FORM ALONG THE FRONT FROM DEVILS LAKE TO VALLEY CITY WITH ISOLATED THUNDERSTORMS REMAINING A THREAT ALONG THE FRONT AS IT MOVES EAST TONIGHT. STORMS THAT DO FORM WILL PRODUCE LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY MORNING OVER NORTHWEST AND WEST CENTRAL MINNESOTA WITH LARGE HAIL THE MAIN THREAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. RIDDLE
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.